On the Picard Group of Low-codimension Subvarieties

Thumbnail Image
Full text at PDC
Publication Date
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Indiana University
Google Scholar
Research Projects
Organizational Units
Journal Issue
We introduce a method to determine if n-dimensional smooth subvarieties of an ambient space of dimension at most 2n - 2 inherits the Picard group from the ambient space (as it happens when the ambient space is a projective space, according to results of Barth and Larsen). As an application, we give an affirmative answer (LIP to some mild natural numerical conditions) when the ambient space is a Grassmannian of lines (thus improving results of Barth, Van de Ven and Sommese) or a product of two projective spaces of the same dimension.
[1] E. Arrondo, Subcanonicity of codimension two subvarieties, Rev. Mat. Compl. 18 (2005), 69–80. [2] E, Arrondo, M.L. Fania, Evidence to subcanonicity of codimension two subvarieties of G(1, 4), to appear on Int. J. Math. [3] W. Barth, Transplanting cohomology classes in complex projective space, Amer. J. Math. 92 (1970), 951–967. [4] W. Barth, M.E. Larsen, On the homotopy-groups of complex projective manifolds, Math Scand. 30 (1972), 88-94. [5] W. Barth and A. Van de Ven, On the geometry in codimension 2 of Grassmann manifolds, Lecture Notes in Math. 412, Springer Verlag (1974), 1–35. [6] O. Debarre, Th´eor`emes de connexit´e pour les produits d’espaces projectifs et les grassmanniennes, Amer. J. Math. 118 (1996), no. 6, 1347–1367. [7] R. Hartshorne, Varieties of small codimension in projective space, Bull. Amer. Math. Soc. 80 (1974), 1017–1032. [8] S.L. Kleiman, D. Laksov, Schubert calculus, Amer. Math. Monthly 79 (1972), 1061-1082. [9] M.E. Larsen, On the topology of projective manifolds, Invent. Math. 19 (1973), 251–260. [10] A.J. Sommese, Complex subspaces of homogeneous complex manifolds. II. Homotopy results, Nagoya Math. J. 86, 101–129.